Alert archive / Wisconsin / River Flood Warnings in 2007

River Flood Warning 27, NWS Milwaukee, WI

August 7, 2007Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Aug 7, 2007, 5:40 PM CDT for Rock County, Wisconsin. It took effect at Aug 7, 2007, 6:50 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 5:40 PM CDT (22:40 UTC)
In effect from
Aug 7, 2007, 6:50 PM CDT
Expired
Aug 8, 2007, 4:42 AM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turtle Creek near Clinton (CLIW3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05431486, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KMKX 072240
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 PM CDT TUE AUG 07 2007

...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN WISCONSIN...

  TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY

WIC105-080440-
/O.NEW.KMKX.FL.W.0027.070807T2350Z-000000T0000Z/
/CLIW3.1.ER.070807T2350Z.070808T0000Z.000000T0000Z.NO/
540 PM CDT TUE AUG 07 2007

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURTLE CREEK NEAR CLINTON
* FROM THIS EVENING UNTIL FURTHER NOTICE
* AT 1715 PM TUESDAY...THE STAGE WAS 7.90 FEET
* THE RIVER IS RISING TO FLOOD STAGE
* FLOOD STAGE IS 8.0 FEET
* CREST FORECASTS ARE NOT ISSUED FOR THIS LOCATION.  THE WARNING WILL REMAIN IN 
  EFFECT UNTIL THE RIVER FALLS BELOW FLOOD STAGE.
* AT 8.0 FEET...THERE IS FLOODING TO AGRICULTURAL LAND AND LOWLAND

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A 
RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS.
 
(STAGES IN FT.)     BANK-    LATEST                FORECAST STAGES
-            FLOOD  FULL    OBSERVED           .......FOR 7 AM........
LOCATION     STAGE  STAGE  STAGE/TIME     WED  THU  FRI  SAT  SUN  MON  TUE
 
CLINTON         8.0  6.0   7.90 0515 PM  NOT A FORECAST POINT-FORECAST NOT AVBL.

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE
-                      STAGE IN        (FT.) UP TO      MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED     FORECAST IN
-                      2 DAYS            STAGE           NEXT 7 DAYS
 
CLINTON         7.90 0515 PM TUE AUG 07    3.10        ..NOT AVAILABLE..    

...BELOW IS PREDICTED PRECIPITATION INFORMATION...

(CLIW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
CLINTON: 7 AM-1 PM   0.16
CLINTON: 1 PM-7 PM   0.04
CLINTON: 7 PM-1 AM   0.05
CLINTON: 1 AM-7 AM   0.06

$$
2 follow-up statements
000 
WGUS83 KMKX 080204
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CDT TUE AUG 07 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN WISCONSIN...

  TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY 
 
WIC105-080804-
/O.CON.KMKX.FL.W.0027.000000T0000Z-000000T0000Z/
/CLIW3.1.ER.070807T2300Z.070808T0100Z.000000T0000Z.NO/
904 PM CDT TUE AUG 07 2007

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR CLINTON.
* UNTIL FURTHER NOTICE.
* AT 0800 PM TUESDAY THE STAGE WAS  8.12 FEET.
* FLOOD STAGE IS 8.0 FEET. 


AT A STAGE OF 8.0 FEET...THERE IS FLOODING TO AGRICULTURAL LAND AND LOWLAND.

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS.  
A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS. 


(STAGES IN FT.)     BANK-    LATEST                
-            FLOOD  FULL    OBSERVED           
LOCATION     STAGE  STAGE  STAGE/TIME     
 
CLINTON         8.0  6.0   8.12 0800 PM  NOT A FORECAST POINT-FORECAST NOT AVBL.

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE  
-                      STAGE IN        (FT.) UP TO    MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED   FORECAST IN
-                       2 DAYS            STAGE         NEXT 7 DAYS
 
CLINTON         8.12 0800 PM TUE AUG 07    3.43     ..NOT AVAILABLE..    

...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE...

(CLIW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
CLINTON: 7 PM-1 AM   0.05
CLINTON: 1 AM-7 AM   0.06
CLINTON: 7 AM-1 PM   0.03
CLINTON: 1 PM-7 PM   0.02
000 
WGUS83 KMKX 080942
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
442 AM CDT WED AUG 08 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN...
 
  TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN...

  SUGAR RIVER AT BRODHEAD AFFECTING GREEN AND ROCK COUNTIES 
 
WIC045-105-081542-
/O.CON.KMKX.FL.W.0026.000000T0000Z-070810T1000Z/
/BROW3.1.ER.070807T2142Z.070808T1200Z.070810T0400Z.NO/
442 AM CDT WED AUG 08 2007

THE FLOOD WARNING CONTINUES FOR
  THE SUGAR RIVER AT BRODHEAD.
* UNTIL LATE THURSDAY NIGHT.
* AT 0400 AM WEDNESDAY THE STAGE WAS  6.55 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 6.8 FEET BY THIS MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING.


AT A STAGE OF 6.5 FEET...THERE IS WIDESPREAD FLOODING OF LOWLAND AND 
AGRICULTURAL LAND.

$$

WIC105-081012-
/O.CAN.KMKX.FL.W.0027.000000T0000Z-070808T0942Z/
/CLIW3.1.ER.070807T2300Z.070808T0200Z.070808T0512Z.NO/
442 AM CDT WED AUG 08 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE TURTLE CREEK NEAR CLINTON.
* AT 0400 AM WEDNESDAY THE STAGE WAS  7.72 FEET.
* THE RIVER HAS DROPPED BELOW FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET. 


AT A STAGE OF 8.0 FEET...THERE IS FLOODING TO AGRICULTURAL LAND AND LOWLAND.

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS.  
A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS. 


(STAGES IN FT.)     BANK-    LATEST                
-            FLOOD  FULL    OBSERVED           
LOCATION     STAGE  STAGE  STAGE/TIME     
 
BRODHEAD        5.0  4.5   6.55 0400 AM        
CLINTON         8.0  6.0   7.72 0400 AM  NOT A FORECAST POINT-FORECAST NOT AVBL.

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE  
-                      STAGE IN        (FT.) UP TO    MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED   FORECAST IN
-                       2 DAYS            STAGE         NEXT 7 DAYS
 
BRODHEAD        6.55 0400 AM WED AUG 08    3.32        6.8 WED 7 AM 
CLINTON         8.17 0900 PM TUE AUG 07    2.22     ..NOT AVAILABLE..    

...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE...

(BROW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
BRODHEAD: 7 PM-1 AM   0.06
BRODHEAD: 1 AM-7 AM   0.05
BRODHEAD: 7 AM-1 PM   0.01
BRODHEAD: 1 PM-7 PM   0.04

(CLIW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
CLINTON: 7 PM-1 AM   0.05
CLINTON: 1 AM-7 AM   0.06
CLINTON: 7 AM-1 PM   0.03
CLINTON: 1 PM-7 PM   0.02

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 7, 2:07 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 7, 2:07 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CDT TUE AUG 7 2007

.DISCUSSION...FCST FOCUS ON WEAK TROF DROPPING IN TONIGHT FM THE
NW...WILL STORMS ACROSS NEB REACH SRN WI...THEN CONSISTENT
SOLUTION OF ANOTHER COMPLEX HITTING WED NGT WITH MORE HEAVY RAIN.

A WEAK TROF/CDFNT ACROSS FAR NW WI IS MAKING SOME PROGRESS
SOUTHEAST. MORE OF A DWPNT BNDRY AT THIS POINT. COULD SEE SOME
SHOWERS OR STORMS LIGHT UP ON THE TROF BEFORE DIURNAL TRENDS TAKE
OVER AND WIPE OUT ANY CONVECTION THIS EVENING. NOT TOO CONFIDENT
THIS TROF AND DRIER AIR WILL MAKE IT INTO OUR SRN TIER. MORE
LIKELY WILL STOP JUST N OF A KMSN TO KMKE LINE. OTHER FOCUS FOR
TONIGHT IS THE COMPACT S/W OVR ERN NEB. THUNDERSTORMS DEVELOPING
UNDER THIS AND IS EXPOSING A DEEP CIRCULATION. THE GFS AND THE NAM
PICK UP ON THE INITIAL DVLPMENT OF THE STORMS...BUT HANDLE IT FAR
DIFFERENTLY TONIGHT. THE NAM WIPES IT OUT AS FORCING IS WEAK UNDER
ITS STRONGER OVERALL RIDGE PATTERN AND HAS AN UNFAVORAL LLJ
FEEDING INTO IT. THE GFS ON THE OTHER HAND...CONTINUES TO SUFFER
BOMBOGENESIS ISSUES AND OVERAMPLIFIES THIS COMPLEX...ROLLING IT
ACROSS THE SOUTH TONIGHT WITH COPIOUS RAINFALL. OF COURSE THE LLJ
IS STRONGER DUE TO THIS AMPLIFICATION AND BECOMES SELF SERVING TO
THE EVOLUTION OF THE STORMS. THE TRUTH...I BELIEVE IS SOMEWHERE IN
BETWEEN. THE WV IMAGERY AND STEERING FLOW...WOULD SUGGEST THIS
SYSTEM WILL WORK ITS WAY ENE WITH TIME...FARTHER N THAN THE NAM.
WHETHER IT SURVIVES THE JOURNEY IS A TOUGH CALL. BUT...I WILL BUMP
POPS ACROSS THE S. THE NEWER 18Z HPC QPF GRIDS GIVE A NOD TO PCPN
ACROSS SRN WI WITH THIS COMPLEX. GLAD TO SEE THAT.

EXPECT MOSTLY QUIET CONDITIONS ON WED WITH WEAK RIDGING OVERHEAD.
THE MODELS HAVE BEEN ADVERTISING YET ANOTHER S/W COMING OUT OF THE
SW U.S. AND THIS STILL LOOKS ON TARGET. THE S/W IS APPARENT ON WV
IMAGERY OVR CO AND NM. MOISTURE IS IN PLACE WITH THE LLJ
INCREASING TO 30 TO 40 KTS AHEAD OF THE TROF AXIS AS IT LEANS INTO
OUR REGION. PW/S CLIMB TO ABOUT 2.2 INCHES AGAIN. WILL MENTION HEAVY
RAIN. IF IT PANS OUT WE MAY NEED TO HAVE ANOTHER FLASH FLOOD WATCH
ISSUED ON THE NEXT SHIFT OR TWO. SRN TIER HAS BEEN HAMMERD WITH
HEAVY RAIN SINCE SATURDAY NIGHT. NRN IL IS SWIMMING.

THINGS WILL BEGIN TO DRY OUT BY THURSDAY AFTERNOON.

&&

.AVIATION...OCNL CONVECTION THRU 16Z WILL RESULT IN IFR CEILINGS AT
TIMES.  EXPC CEILINGS TO IMPROVE TO VFR BY MID AFTN WITH INCRD
MIXING OF DRY AIR...BUT WL NEED TO WATCH FOR SCT CONVECTION
REDEVELOPING AS SFC BASED CAPES EXCEED 2000 J.  LIGHT WINDS IN THE
LOWER LEVELS AS WINDS DECOUPLE ALONG WITH AT LEAST PARTIAL CLEARING
SHOULD RESULT IN AREAS OF LATE NIGHT FOG.  VSBYS MAY DROP TO 1 TO 3
MILES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DAVIS
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT TUE AUG 7 2007

WIZ046-047-051-052-056>060-062>072-080915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
345 PM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT.

HEAT INDEX READINGS AROUND 95 DEGREES WITH PERSIST THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
WEDNESDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY LATER
WEDNESDAY NIGHT. HEAVY RAINFALL MAY ACCOMPANY THE THUNDERSTORMS.

THERE IS A CHANCE OF MORE THUNDERSTORMS ON THURSDAY...AND AGAIN ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-080915-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
345 PM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING...WITH THUNDERSTORMS BECOMING LIKELY LATER WEDNESDAY NIGHT.

THERE IS A CHANCE OF MORE THUNDERSTORMS ON THURSDAY...AND AGAIN ON
SUNDAY.

MAF
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:14 PM CDTSevere Thunderstorm WarningMKXRock61 min
Aug 6, 11:31 PM CDTAreal Flood AdvisoryMKXRock, Walworth8 hr
Aug 6, 11:58 PM CDTTornado WarningMKXRock, Walworth47 min
Aug 7, 2:01 AM CDTAreal Flood AdvisoryMKXGreen, Iowa, Kenosha, Lafayette, Racine5 hr
Aug 7, 9:29 AM CDTRiver Flood WarningMKXGreen, Rock4 days

Nearby

River Flood Warnings in Wisconsin, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.